Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 8, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 16, 2008, 4:19 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 4:19 AM CDT (09:19 UTC)
- Expired
- Apr 16, 2008, 3:25 PM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 160919 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 419 AM CDT WED APR 16 2008 ...MORE STRONG WINDS EXPECTED TODAY... .AN UPPER LEVEL SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS WILL CONTINUE TO PRODUCE A STRONG SURFACE TROUGH OF LOW PRESSURE IN THE NORTHERN PLAINS. THE RESULTING SURFACE PRESSURE GRADIENT AND LOW LEVEL JET WILL KEEP WINDS STRONG AND GUSTY ALONG THE KANSAS MISSOURI BORDER REGION UNTIL THE LATE MORNING HOURS. THE STRONG WINDS WILL THEN SHIFT FARTHER EAST AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST AND ALLOWS A COLD FRONT TO ENTER NORTHWEST MISSOURI THIS AFTERNOON. THE RESULTING TIGHT SURFACE PRESSURE GRADIENT ACROSS CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI WILL BRING STRONG SOUTHERLY WINDS THROUGH THE AFTERNOON HOURS. KSZ025-057-060-102>105-MOZ020-021-028-029-037-043-053-161500- /O.NEW.KEAX.WI.Y.0008.080416T0919Z-080416T1500Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-CASS-BATES- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE... RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL 419 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. STRONG WINDS HAVE PERSISTED OVERNIGHT AND WILL CONTINUE TO PERSIST THROUGH THE MID TO LATE MORNING HOURS. WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL BE POSSIBLE THROUGH 10 AM. AREAS AFFECTED WILL RANGE FROM ST JOSEPH SOUTH...AFFECTING THE COUNTIES ALONG THE KANSAS MISSOURI BORDER. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ MOZ006>008-014>017-022>025-030>033-038>040-044>046-054-161730- /O.NEW.KEAX.WI.Y.0008.080416T1200Z-080416T2300Z/ MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CALDWELL- LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE- SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-HENRY- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA... MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA... BOONVILLE...CLINTON 419 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. STRONG SURFACE WINDS WILL MOVE INTO CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI TODAY. SOUTH WINDS WITH SPEEDS OF 25 TO 30 MPH...WITH GUSTS NEAR 45 MPH...WILL PREVAIL FROM THE LATE MORNING HOURS THROUGH THE MID AFTERNOON HOURS TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ CUTTER
3 follow-up statements
000 WWUS73 KEAX 161024 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 524 AM CDT WED APR 16 2008 ...MORE STRONG WINDS EXPECTED TODAY... .AN UPPER LEVEL SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS WILL CONTINUE TO PRODUCE A STRONG SURFACE TROUGH OF LOW PRESSURE IN THE NORTHERN PLAINS. THE RESULTING SURFACE PRESSURE GRADIENT AND LOW LEVEL JET WILL KEEP WINDS STRONG AND GUSTY ALONG THE KANSAS MISSOURI BORDER REGION UNTIL THE LATE MORNING HOURS. THE STRONG WINDS WILL THEN SHIFT FARTHER EAST AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST AND ALLOWS A COLD FRONT TO ENTER NORTHWEST MISSOURI THIS AFTERNOON. THE RESULTING TIGHT SURFACE PRESSURE GRADIENT ACROSS CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI WILL BRING STRONG SOUTHERLY WINDS THROUGH THE AFTERNOON HOURS. MOZ001>005-011>013-161500- /O.EXA.KEAX.WI.Y.0008.000000T0000Z-080416T1500Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH...CAMERON 524 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISS24G36 29.77F $$ KSZ007>012-019>026-033>040-048>060-102>105-160900- NORTHEAST KANSAS CITY SKY/WX TMP DP RH WIND PRES REMARKS CONCORDIA FAIR 59 43 55 S39G47 29.53F EMPORIA FAIR 56 38 50 S36G48 29.70F LAWRENCE FAIR 57 38 48 S20G43 29.73F MANHATTAN FAIR 59 40 49 S24G38 29.62F OLATHE IND FAIR 55 37 50 S26G36 29.76F OLATHE EXE FAIR 55 37 50 S22G31 29.77F SALINA FAIR 59 42 53 S26G45 29.57F TOPEKA BILLARD FAIR 58 38 47 S14G32 29.72F TOPEKA FORBES FAIR 56 38 50 S29G39 29.69F $$
000 WWUS73 KEAX 161458 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 958 AM CDT WED APR 16 2008 ...STRONG WINDS TO CONTINUE INTO THE AFTERNOON HOURS... .AN UPPER LEVEL SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS WILL CONTINUE TO PRODUCE A STRONG SURFACE TROUGH OF LOW PRESSURE IN THE NORTHERN PLAINS. THE RESULTING SURFACE PRESSURE GRADIENT AND LOW LEVEL JET WILL KEEP WINDS STRONG AND GUSTY ALONG THE KANSAS MISSOURI BORDER REGION UNTIL THE EARLY AFTERNOON HOURS. THE STRONG WINDS WILL THEN SHIFT FARTHER EAST AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST AND ALLOWS A COLD FRONT TO ENTER NORTHWEST MISSOURI THIS AFTERNOON. THE RESULTING TIGHT SURFACE PRESSURE GRADIENT ACROSS CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI WILL BRING STRONG SOUTHERLY WINDS THROUGH THE AFTERNOON HOURS. KSZ025-057-060-103>105-MOZ003>005-013-020-021-028-029-037-043-053- 162100- /O.CAN.KEAX.WI.Y.0008.000000T0000Z-080416T1500Z/ /O.EXB.KEAX.WI.Y.0008.080416T1500Z-080416T2100Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-WORTH- GENTRY-HARRISON-DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-CASS- BATES- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... GRANT CITY...ALBANY...STANBERRY...BETHANY...CAMERON... ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE... RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL 958 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG WINDS THAT HAVE PREVAILED ACROSS THE REGION DURING THE MORNING HOURS...WILL CONTINUE TO PERSIST INTO THE EARLY AFTERNOON HOURS. WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH...WILL BE POSSIBLE THROUGH EARLY AFTERNOON. THE PRIMARY LOCATIONS FOR THE HIGHEST WIND SPEEDS WILL RUN ALONG AND TO THE EAST OF THE I-35 CORRIDOR. BY MID AFTERNOON...WINDS WILL GRADUALLY BEGIN TO LESSEN. HOWEVER BREEZY WINDS BETWEEN 10 AND 20 MPH WILL REMAIN POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES...AND THOSE TRAVELING ALONG WEST TO EAST ORIENTATED ROADWAYS...SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ KSZ102-MOZ001-002-011-012-161600- /O.CAN.KEAX.WI.Y.0008.000000T0000Z-080416T1500Z/ DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... MOUND CITY...OREGON...SAVANNAH 958 AM CDT WED APR 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE WIND ADVISORY. WINDS ACROSS ADVISORY AREA HAVE LESSENED THIS MORNING AND WILL CONTINUE TO DIMINISH LATE THIS MORNING. HOWEVER...BREEZY CONDITIONS WILL REMAIN THROUGHOUT THE DAY AHEAD OF A FRONTAL BOUNDARY PUSHING INTO THE AREA FROM THE WEST. $$ MOZ006>008-014>017-022>025-030>033-038>040-044>046-054-162300- /O.EXT.KEAX.WI.Y.0008.080416T1500Z-080416T2300Z/ MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CALDWELL- LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE- SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-HENRY- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA... MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA... BOONVILLE...CLINTON 958 AM CDT WED APR 16 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. STRONG SURFACE WINDS WILL MOVE INTO CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI TODAY. A SOUTH WIND WITH SPEEDS OF 25 TO 30 MPH...WITH GUSTS NEAR 45 MPH...WILL PREVAIL FROM THE LATE MORNING HOURS THROUGH THE MID AFTERNOON HOURS TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ DUX
000 WWUS73 KEAX 162025 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 PM CDT WED APR 16 2008 KSZ025-057-060-103>105-MOZ003>005-013-020-021-028-029-037-043-053- 162130- /O.CAN.KEAX.WI.Y.0008.000000T0000Z-080416T2100Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-WORTH- GENTRY-HARRISON-DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-CASS- BATES- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... GRANT CITY...ALBANY...STANBERRY...BETHANY...CAMERON... ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE... RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL 325 PM CDT WED APR 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE WIND ADVISORY. STRONG WINDS FROM EARLIER TODAY HAVE GRADUALLY WEAKENED ACROSS THE AREA DURING THE AFTERNOON HOURS. HOWEVER...BREEZY WINDS BETWEEN 15 AND 25 MPH WILL CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS. $$ MOZ006>008-014>017-022>025-030>033-038>040-044>046-054-162130- /O.CAN.KEAX.WI.Y.0008.000000T0000Z-080416T2300Z/ MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CALDWELL- LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE- SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-HENRY- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA... MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA... BOONVILLE...CLINTON 325 PM CDT WED APR 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE WIND ADVISORY. STRONG WINDS FROM EARLIER TODAY HAVE GRADUALLY WEAKENED ACROSS THE AREA DURING THE AFTERNOON HOURS. HOWEVER...BREEZY WINDS BETWEEN 15 AND 25 MPH WILL CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS. $$ DUX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 16, 12:15 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 16, 12:15 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1215 AM CDT WED APR 16 2008 .DISCUSSION... /838 PM CDT TUE APR 15 2008/ WINDS HAVE DIMINISHED ENOUGH TO ALLOW THE WIND ADVISORY TO EXPIRE AT 02Z. PC && .PREV DISCUSSION... /317 PM CDT TUE APR 15 2008/ SO FAR HAVE STRUGGLED TO REACH WIND ADVISORY CRITERIA...BUT WILL HOLD ON TO IT WITH GRADIENT CONTINUING TO TIGHTEN ACROSS THE AREA. IT IS TYPICALLY VERY HARD TO REACH ADVISORY CRITERIA OVERNIGHT AND WITH IT STRUGGLING TODAY...WILL LET IT GO AT 9PM DESPITE THE TIGHT SURFACE GRADIENT AND LLJ OF 50 TO NEARLY 70 KTS FORECAST OVERNIGHT. THE WINDY CONDITIONS WILL KEEP AIRMASS WELL MIXED AND THEREFORE HOLD OVERNIGHT TEMPERATURES TO A FAIRLY MILD UPPER 40/LOW 50 RANGE. GULF IS JUST NOW OPENING UP AND DEW POINTS THUS FAR HAVE BEEN FAIRLY SLOW TO RESPOND. BUT WITH BRISK-STRONG SOUTHERLY WINDS CONTINUING THROUGH THE NIGHT...THINK DEW POINTS IN THE UPPER 40S TO LOW 50S WILL NOT BE OUT OF THE QUESTION BY WEDNESDAY EVENING. SHORT-MED RANGE MODELS ARE IN RELATIVELY GOOD AGREEMENT WITH TAKING THE UPPER TROUGH AND DIGGING OUT A NEARLY CUT OFF LOW OVER THE SOUTHERN PLAINS BY FRIDAY. LEE SIDE TROUGH CURRENTLY STRENGTHENING WILL GRADUALLY TILT OVER WITH THE NORTHERN PORTION MOVING EAST...AS A SHORTWAVE TRANSLATES THROUGH THE NORTHERN STREAM. THE SURFACE BOUNDARY WILL GRADUALLY MOVE SOUTH INTO THE FORECAST AREA AS A COLD FRONT BY WEDNESDAY NIGHT. EXPECT THE BOUNDARY TO SLOWLY WORK ITS WAY SOUTH...NOT MAKING IT THROUGH THE ENTIRE FORECAST AREA UNTIL THURSDAY EVENING...FOLLOWING THE SLIGHTLY SLOWER AND FAVORED ECMWF FORECAST PROGS. EXPECT BOUNDARY TO BE SITUATED ACROSS THE FORECAST AREA...LINGERING LONGEST OVER CENTRAL MISSOURI SECTIONS IN THE WEDNESDAY NIGHT THROUGH FRIDAY TIMEFRAME. PRECIPITABLE WATER VALUES ARE PROGGED TO BE GREATER THAN ONE INCH THROUGH THIS TIME FRAME. BROADSCALE LIFT WITHIN REGION OF DIFFLUENT FLOW IN ADVANCE OF THE APPROACHING UPPER LOW AND PERIODIC SHORTWAVE/VORT MAXES SHOOTING OFF THE UPPER LOW MEAN PERIODS OF RAIN WEDNESDAY NIGHT THROUGH FRIDAY. SOUNDINGS SUGGEST PRIMARILY SHOWERS AND EMBEDDED THUNDERSTORMS. THE LIMITED INSTABILITY PRECLUDES WIDESPREAD SEVERE WEATHER ACROSS THE FORECAST AREA WITH THIS SYSTEM. WITH THE GROUND STILL NEARLY SATURATED ACROSS SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA AND THIS BEING THE CURRENTLY FAVORED SPOT FOR HEAVY RAIN...WILL ISSUE AN ESF FOR EXCESSIVE RAINFALL LEADING TO AREAL AND RIVER FLOODING FROM ABOUT PAOLA TO MACON SOUTHEASTWARD. NRR MEDIUM RANGE (FRI-TUE)... IN THE MEDIUM RANGE PORTIONS OF THE FORECAST...CONCERNS FALL PRIMARILY ON TEMPERATURES AS WELL AS PRECIPITATION CHANCES. FOR FRIDAY...STILL SOME DISAGREEMENT ON HOW FAST DEVELOPING UPR-LOW WILL EXIT THE AREA. LATEST GFS FALLS MORE IN LINE WITH 00Z ECMWF IN SLOWING EASTWARD PROGRESSION OF UPR LOW. THIS APPEARS TO BE A GOOD TREND AND AS A RESULT...GOOD DEAL OF LOW-LVL MOISTURE SHOULD WRAP AROUND DEPARTING SYSTEM. HAVE LOWERED HIGH TEMPERATURES FOR FRIDAY AND SATURDAY DESPITE STRENGTHENING APRIL SUN...WITH PRECIPITATION SLOWLY EXITING THE REGION FRIDAY EVE. A VERY HIGH LVL OF UNCERTAINTY ENTERS THE FORECAST FOR SUNDAY THROUGH TUESDAY...AS MODELS ARE HAVING AN EXTREMELY DIFFICULT TIME RESOLVING LONG-WAVE FEATURES AND ONE SOLUTION SHOULDNT BE TAKEN AT FACE VALUE ATTM. AS NEXT UPR TROUGH ENTERS THE PAC NW ON SUN...THERMAL RIDGE WILL RAPIDLY PUSH EASTWARD BY SUN EVE...WITH HIGH CONFIDENCE OF ABOVE TO MUCH ABOVE NORMAL TEMPERATURES AND WINDY CONDITIONS RETURNING TO THE REGION. HAVE INCREASED MAX TEMPS THROUGHOUT THE PERIOD AND HAVE SOME CONCERNS I MAY NOT BE WARM ENOUGH. AS FAR AS PRECIP IS CONCERNED...DUE TO THE WIDE DISPLAY OF SOLUTIONS PRESENTED BY THE OPERATIONAL MODELS...WILL STICK CLOSER TO NAEFS/GEFS MEANS THROUGHOUT. HAVE INTRODUCED SLIGHT CHANCE POPS FOR SUN NIGHT THROUGH TUESDAY AS INSTABILITY INCREASES AHEAD OF LONG WAVE TROUGH. MODEL SOUNDINGS INDICATE A RATHER STOUT LOW-LVL CAP THROUGHOUT THE PERIOD AND THIS IS MOST EVIDENT IN THE INCONSISTENT QPF FIELDS OF THE OPER GFS. NEVERTHELESS...CANNOT DISCOUNT ELEVATED NOCTURNAL CONVECTION SUN NIGHT AS LEAD IMPULSE TRANSVERSES THROUGH THE SWLY MID LVL FLOW. DUX && .AVIATION... WILL HAVE LLWS IN THE TAFS FOR OVERNIGHT. SURFACE WINDS WILL BE GUSTY BUT WITH WINDS JUST ALOFT AS HIGH AS 65 OR 70KTS...FELT IT IS WORTH PUTTING IN. WINDY CONDITIONS WILL GRADUALLY IMPROVE DURING THE DAY AS THE SURFACE FRONT MOVES INTO NORTHWEST MISSOURI. WILL NOT INTRODUCE THUNDERSTORMS AS YET WITH THIS FRONT NEAR THE KSTJ AREA BY EVENING...JUST INDICATE THE POSSIBILITY WITH A CB GROUP. WANT TO WAIT AND SEE HOW STRONG THE MOISTURE RETURN IS INTO NORTHWEST MISSOURI AND IF THE CAP CAN BE OVERCOME. NEW NAM WOULD SUGGEST SOMETHING COULD BE DEVELOPING IN THE KSTJ AREA BY 03Z. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 15, 1:02 PM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT TUE APR 15 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WINDS WILL CONTINUE TO SPREAD ACROSS NORTHWEST MISSOURI AND ADJACENT NORTHEAST KANSAS THIS AFTERNOON AND EVENING. AREAS ALONG AND WEST OF A LINE FROM KANSAS CITY TO BETHANY CAN EXPECTED AFTERNOON WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS AS A RESULT. AREAS FARTHER SOUTH AND EAST CAN EXPECT SLIGHTLY LOWER WIND SPEEDS. THESE STRONG WINDS WILL CONTINUE WELL INTO THE EVENING HOURS. THE FIRE DANGER WILL INCREASE TODAY DUE TO STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ELEVATED RISK OF FIRE DANGER MAY LINGER INTO WEDNESDAY DUE TO BREEZY WINDS AND LOW HUMIDITIES. A STORM SYSTEM IS EXPECTED TO IMPACT THE OUTLOOK AREA FROM WEDNESDAY NIGHT INTO FRIDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED. WHILE THE THREAT OF SEVERE WEATHER APPEARS LOW...THIS SYSTEM MAY BRING PERIODS OF HEAVY RAIN THUS INCREASING THE THREAT FOR FLOODING ALONG AREA CREEKS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NRR
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.